IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1499 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed252    
    Printed0    
    Emailed0    
    PDF Downloaded8    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2021  |  Volume : 53  |  Issue : 1  |  Page : 60-62

Successful treatment of amiodarone-induced hepatic injury with n-acetylcysteine: A case report


1 Department of Internal Medicine, Lokman Hekim University, Ankara, Turkey
2 Department of Cardiology, Faculty of Medicine, Lokman Hekim University, Ankara, Turkey

Correspondence Address:
Dr. Recep Alanli
Lokman Hekim Universitesi SUAM, Polatli2 Cad Idil Sok No 44, Sincan, Ankara 06936
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_683_20

Rights and Permissions

Intravenous amiodarone treatment may cause hepatic toxicity. N-acetylcysteine (NAC) is a powerful antioxidant, reduces the level of free radicals by increasing glutathione levels, and is used in acetaminophen intoxication. An 83-year-old female Caucasian patient who had congestive heart failure and implantable cardioverter-defibrillator was admitted to the hospital with palpitations and confusion. After analysis of ICD device, ventricular tachycardia, ventricular fibrillation runs of patient and intervention of ICD device with electric shocks were noticed. Intravenous 1200 mg amiodarone infusion was administered as treatment. Later, her transaminase levels increased dramatically. Hepatic injury due to intravenous administration of amiodarone was diagnosed and 1200 mg/day intravenous NAC was given. After 72 h of NAC treatment, hepatic enzymes were found to be recovering. After parenteral amiodarone administration, patients must be monitored for acute hepatotoxicity. This article accentuates the benefits of NAC treatment in drug-induced liver injury.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow